Idaho, 2011

Funnel Cloud in Idaho, June 11, 2011

June 11, 2011 · NWS OTX · 1 event in 1 county or zone

A weak disturbance moving through the region kicked off some scattered convection over the central Idaho Panhandle during the early afternoon hours. One thunderstorm in particular quickly developed east of Genesee and produced a short lived rope like funnel cloud.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A weak disturbance moving through the region kicked off some scattered convection over the central Idaho Panhandle during the early afternoon hours. One thunderstorm in particular quickly developed east of Genesee and produced a short lived rope like funnel cloud.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 11, 9:52 AM PST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 9:52 AM PST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1052 AM PDT SAT JUN 11 2011

.SYNOPSIS...
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR
TODAY...WITH ANOTHER ROUND EXPECTED ON MONDAY. FOR NEXT WEEK THE
INLAND NORTHWEST WILL SEE A THREAT OF SHOWERS MAINLY ACROSS THE
NORTHERN MOUNTAINS WITH NEAR NORMAL TEMPERATURES.

&&

.DISCUSSION...
UPDATE THIS MORNING WAS TO EXTEND CHANCE OF THUNDERSTORM WORDING
FURTHER WEST. NOW THERE IS A CHANCE OF THUNDERSTORMS EXTENDING
FROM THE OKANOGAN HIGHLANDS EAST TO THE ID/MT BORDER. A SLIGHT
CHANCE STILL IS POSSIBLE FOR SPOKANE/COE AREAS AS WELL AS THE ID
PALOUSE...LEWISTON...BLUES AND CAMAS PRAIRIE. GIVEN CURRENT RADAR
TRENDS...IT LOOKS AS THOUGH NORTHERN WA AND ID WILL BE THE BEST
CHANCE FOR THUNDER TODAY. TEMPERATURES ARE RUNNING QUITE A BIT
LOWER THIS MORNING FOR THE SPOKANE AREA COMPARED TO THIS TIME
YESTERDAY MORNING. BUT THAT IS LIKELY DUE TO THE CLOUD COVER FROM
THE WIDELY SCATTERED SHOWERS THAT WENT THROUGH AN HOUR OR TWO AGO.
SOME LOCATIONS ARE WITH IN 3-5 DEGREES OR SO OF THEIR FORECASTED MAX
TEMP. MADE A FEW TWEEKS WITH TEMPS...BUT WILL CONTINUE TO MOINTOR AND
MAKE CHANGES AS NECESSARY.

&&

.AVIATION...
18Z TAFS...HEAVY RAIN SHOWERS ARE POSSIBLE FOR THE NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA TODAY INCLUDING THE
KGEG/KSFF/KCOE SITES.  CONDITIONS COULD DROP TO MVFR OR EVEN IFR FOR
A BRIEF TIME IN THESE HEAVY SHOWERS.  THUNDERSTORMS ARE ALSO
POSSIBLE.  KPUW SHOULD SEE VFR WEATHER WITH JUST A SMALL CHANCE OF A
SHOWER.  KLWS COULD SEE SOME THUNDERSTORMS ROLL OFF OF THE BLUE
MOUNTAINS THIS AFTERNOON...BUT FOR NOW JUST HAVE CB IN THE TAF. ALL OF
THIS ACTIVITY SHOULD DIE OFF EARLY THIS EVENING WITH CLEARING
SKIES AND LIGHT WINDS TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        65  48  71  49  70  49 /  40  40  10  10  20  20
COEUR D'ALENE  64  45  69  46  68  46 /  60  50  10  10  20  20
PULLMAN        66  45  68  46  70  46 /  30  30  10  10  20  20
LEWISTON       72  50  73  52  74  53 /  40  30  10  10  20  20
COLVILLE       71  46  75  47  75  48 /  80  70  20  10  40  40
SANDPOINT      62  44  68  45  68  46 /  80  70  30  20  50  50
KELLOGG        60  43  66  44  66  45 /  80  60  30  20  40  40
MOSES LAKE     75  47  77  49  78  50 /   0  10  10  10  10  10
WENATCHEE      74  50  75  53  75  53 /  10  10  10  10  10  10
OMAK           74  48  75  49  76  48 /  20  20  10  10  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 11, 2:34 AM PST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
334 AM PDT SAT JUN 11 2011

IDZ001-002-004-WAZ036>038-121300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
334 AM PDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING AND CONTINUE
THROUGH THIS AFTERNOON. SOME OF THE SHOWERS WILL HAVE THE
POTENTIAL FOR HEAVY RAIN WHICH COULD CAUSE SOME LOCALIZED FLOODING
PROBLEMS.

RIVERS WILL REMAIN HIGH WITH MAIN STEM RIVER FLOODING PERSISTING
ON THE ST. JOE RIVER AT ST. MARIES...AND ON THE PEND OREILLE
RIVER AND LAKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MELTING SNOW IN THE MOUNTAINS COMBINED WITH THE THREAT OF LOCAL
MODERATE RAINFALL THROUGH EARLY NEXT WEEK WILL KEEP RIVERS AND
STREAMS ELEVATED WITH SOME FLOODING PERSISTING OVER THE AREA.

WAZ042-043-121300-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
334 AM PDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RIVERS WILL REMAIN HIGH WITH MAIN STEM RIVER FLOODING PERSISTING
ON THE OKANOGAN RIVER AT TONASKET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MELTING SNOW IN THE MOUNTAINS COMBINED WITH THE THREAT OF LOCAL
MODERATE RAINFALL THROUGH EARLY NEXT WEEK WILL KEEP RIVERS AND
STREAMS ELEVATED WITH SOME FLOODING PERSISTING OVER THE AREA.

IDZ003-026-027-WAZ031>035-041-044-121300-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-WATERVILLE PLATEAU-
334 AM PDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Spokane radar (KOTX), 140 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Latah

When
June 11, 12:10 PM PST to 12:15 PM PST
Where
Latah County, 4.75 mi E of Genesee
Reported by
Law Enforcement
Coordinates
46.550, -116.820

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2011Every state in 2011This day in weather historyWarnings in Idaho, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314780.